| Catalog Number |
00801803602 |
| Medical Device Problem Codes |
Corroded (1131); Material Erosion (1214); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pain (1994); Metal Related Pathology (4530)
| Date of Event |
02/10/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: part # 00771100610, femoral stem 12/14 neck taper, lot # 62114298; part # 00875705201, liner, lot # 61912495; part # 00625006535, bone screw, lot # 62163465; part # 00625006525, bone screw, lot # 62145031.Multiple mdr reports were filed for this event, please see associated reports 0001822565-2021-00779.
Event or Problem Description
It was reported that patient underwent left hip revision procedure approximately 9 years 5 months due to pain and elevated metal ions.During the revision, significant corrosion was observed between the head and neck junction with resultant psuedocapsule.The head and liner were replaced without complication.Attempts have been made and additional information on the reported event is unavailable at this time.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: g3; h2; h3; h6.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: review of initial surgery was reviewed and no complications were noted.Review of revision surgery was reviewed and identified left hip trunnionosis.Patient presented with pain, cobalt and chromium levels were elevated.Intraoperatively the patient demonstrated corrosion of the head and neck junction of her left hip.Yet her abductors were intact.Gross abductor necrosis was not observed; however, the surrounding soft tissue demonstrated very thickened inflammatory membrane.The acetabular and femoral components were well fixed and well positioned and, as such, were retained.Pseudocapsule was obtained, showed no signs of acute inflammation.Head and liner replaced without complication.Pathology reports fibroconnective tissue and synovium with reactive fibrosis, mild chronic inflammation, and foreign body giant cell reaction, no significant increased neutrophils seen, explants for gross analysis only device history record (dhr) was reviewed and no discrepancies were found.Root cause of the event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.